ArticleAnnals of medicine and surgery (2012)2023
Vancomycin-induced bullous dermatosis: a rare case report.
Article in Annals of medicine and surgery (2012), 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 1 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Linear IgA bullous dermatosis (LABD) is a rare acquired skin blistering autoimmune disease. It can be diagnosed by confirming the presence of a linear band of IgA at the dermoepidermal junction on direct immunofluorescence microscopy. LABD can be characterized by vesicular lesions, diffuse blisters, or even as a mimicker of Steven-Johnson syndrome. LABD may be caused by tumours, infections, or drugs (amiodarone, furosemide, phenytoin, however, vancomycin is the potential inciting drug in most reports). Case presentation: The authors present here a case of a 61-year-old woman with a history of HTN. The patient had a discectomy 15 years ago, and also underwent a lumbar fusion surgery that resulted in complications with her discitis. Due to the complications from the surgery, intravenous treatment with vancomycin and meropenem was initiated. After a few days of treatment, the patient developed clear, tense, fluid-filled bullae over the upper extremities. Immunofluorescence microscopy is not available in our hospital. Therefore a diagnosis of vancomycin-induced LABD was proposed based on the clinical manifestation of the lesions and the coincidence with vancomycin administration. After 2 days of discontinuing the administration of vancomycin and applying local diprosone, the lesions started to regress and a full recovery was achieved on day 10. Discussion and conclusion: Even though drug-induced LABD is uncommon, its incidence has been steadily increasing in the last few years. LABD is a simple condition with a good prognosis and full recovery after the discontinuation of vancomycin.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.